Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 31, 2012, 7:49 AM EDT for Chattahoochee County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 7:49 AM EDT (11:49 UTC)
- Expired
- Mar 31, 2012, 8:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Chattahoochee County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
827
WWUS82 KFFC 311149
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 AM EDT SAT MAR 31 2012
GAZ090-091-311215-
749 AM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN MARION AND CHATTAHOOCHEE COUNTIES UNTIL 815 AM EDT...
AT 747 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT BENNING/LAWSON ARMY AIR FIELD...MOVING
EAST AT 210 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MARION AND CHATTAHOOCHEE COUNTIES...
INCLUDING AREAS AROUND FORT BENNING/LAWSON ARMY AIR FIELD...
ZELLOBEE...CHRISTOPHER...JAMESTOWN/SOUTH FORT BENNING...EELBECK/WEST
FORT BENNING...MANTA AND CUSSETA. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3223 8463 3222 8481 3223 8482 3223 8492
3227 8490 3232 8500 3235 8501 3238 8498
3237 8495 3241 8488 3241 8479 3244 8475
3247 8458 3221 8449 3221 8460
TIME...MOT...LOC 1148Z 269DEG 18KT 3230 8494
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 4:32 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 31, 4:32 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 AM EDT SAT MAR 31 2012
.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
CONVECTION TAPERING OFF EARLY THIS MORNING OVER NORTHWEST
GEORGIA AS INITIAL SHORTWAVE MOVES INTO THE CAROLINAS. MODELS
SIMILAR WITH A SECOND IMPULSE TRACKING ALONG THE GULF COAST TODAY
WITH DEEPER MOISTURE AFFECTING MAINLY CENTRAL GEORGIA. HOWEVER...
MODELS SHOW A FRONTAL BOUNDARY DRIFTING SOUTHWARD ACROSS THE
TENNESSEE VALLEY WITH DEEPER MOISTURE SPREADING INTO NORTH GEORGIA
THIS AFTERNOON AND EVENING. WITH THESE FEATURES EXPECTED TO AFFECT
THE COUNTY WARNING AREA...WILL NEED TO KEEP CHANCE/GOOD CHANCE
POPS GOING TODAY. IN ADDITION...STRONG TO ISOLATED SEVERE STORMS
POSSIBLE THIS AFTERNOON WITH MODEL CAPES VALUES EXPECTED TO
INCREASE INTO THE 1500 TO 2500 RANGE. SPC PUTTING SLIGHT RISK AREA
JUST WEST OF THE ALABAMA-GEORGIA BORDER. ISOLATED TO SCATTERED
CONVECTION MAY LINGER INTO THE EVENING...BUT SUSPECT MOST SHOULD
END BY MIDNIGHT AS IMPULSE MOVES EAST OF THE STATE AND FRONTAL BOUNDARY
WEAKENS OVER THE AREA. MODELS SHOW REMNANTS OF WEAK BOUNDARY
MEANDERING ACROSS NORTH GEORGIA SUNDAY BUT LITTLE IN THE WAY OF
MOISTURE ASSOCIATED WITH IT. HAVE LEFT SUNDAY DRY FOR NOW...BUT
LATER SHIFTS WILL NEED TO RE-EVALUATE. HARD CALL ON TEMPS TODAY.
WITH CLOUDS AND SCATTERED PRECIP MAY SEE TEMPS HOLD INTO THE 70S
ACROSS MUCH OF THE AREA. MAV/MET MOS SIMILAR WITH TEMPS BACK WELL
INTO THE 80S SUNDAY AND MAY SEE SOME LOCATIONS APPROACH RECORDS.
49
.LONG TERM /MONDAY THROUGH FRIDAY/...
.EXTENDED TERM /TODAY THROUGH SATURDAY NIGHT/...
HERE WE GO AGAIN. LIKE YESTERDAY...EXTENDED MODELS ARE IN GOOD
AGREEMENT EARLY ON...BUT THEN DIVERGE DRAMATICALLY BY WEEK'S END
WHEN GEORGIA COULD BE IN NW FLOW /GFS/...SOUTHERLY FLOW WITH AN
APPROACHING CUT-OFF LOW /ECMWF AND GEM/...OR SOMETHING IN BETWEEN
/UKMET?/. 00Z ECMWF NOW COMES INTO BETTER PHASE TIMING-WISE AS
GFS...BUT KEEPS CUT-OFF LOW DRIFTING ACROSS THE SOUTH
MIDWEEK. I WILL FOLLOW GENERAL SOLUTION OF ECMWF/GEM WHICH
WILL RESULT IN HIGHER-THAN-MEX POPS ACROSS THE AREA NEXT WEEK. WILL
ALSO RAISE TEMPS /MAINLY MIN TEMPS/ SEVERAL DEGREES TO MATCH THIS
SCENARIO AND AS SUPPORTED BY LOCAL BIAS-CORRECTED MOS ANALYSIS.
27
&&
.CLIMATE...
RECORDS FOR 04-01
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 87 1974 47 1965 62 1938 28 1987
1931
KATL 85 1940 43 1931 65 1927 27 1987
KCSG 88 1974 58 1950 65 1988 30 1987
KMCN 88 1927 50 1931 66 1927 29 1987
&&
.AVIATION...
06Z UPDATE...
EXPECT IFR TO MVFR CIGS TO DOMINATE TAF SITES INTO MID MORNING
SATURDAY BEFORE IMPROVING INTO THE LOW VFR-VFR RANGE BY 16Z. VSBYS
GENERALLY HOLDING IN THE MVFR RANGE IN PATCHY RAIN AND FOG OVERNIGHT...BUT
MAY BRIEFLY LOWER INTO THE IFR UNTIL AROUND UNTIL 14Z SATURDAY...THEN
GENERALLY BECOMING UNRESTRICTED. SOUTHWEST TO WEST WINDS 5 TO 10
KTS OVERNIGHT...BUT INCREASING INTO THE 8 TO 12 KT RANGE SATURDAY
WITH GUST UP TO 18 KTS POSSIBLE DURING THE AFTERNOON. THINK THREAT
FOR THUNDER SLIM REST OF THE NIGHT...BUT ISOLATED THUNDER POSSIBLE
AGAIN SATURDAY...ESPECIALLY DURING THE AFTERNOON.
//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ALL ELEMENTS...EXCEPT LOW ON THE POSSIBILITY OF THUNDER
SATURDAY.
49
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 81 53 84 60 / 30 10 10 10
ATLANTA 79 58 82 62 / 20 10 10 10
BLAIRSVILLE 73 50 77 53 / 20 10 5 10
CARTERSVILLE 79 49 82 58 / 20 10 10 10
COLUMBUS 78 59 85 63 / 40 10 20 10
GAINESVILLE 79 55 82 60 / 20 10 5 10
MACON 79 55 86 60 / 50 10 20 10
ROME 79 51 83 57 / 20 10 10 10
PEACHTREE CITY 79 50 84 57 / 30 10 10 10
VIDALIA 79 61 86 63 / 60 10 10 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Mar 31, 5:23 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 AM EDT SAT MAR 31 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 523 AM EDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA LATE THIS AFTERNOON. A FEW THUNDERSTORMS EXPECTED ACROSS CENTRAL AND SOUTHERN GEORGIA TODAY. .SYNOPSIS... A WEAK...FLATTENING RIDGE OF HIGH PRESSURE LINGERS ACROSS GEORGIA...WITH AN UPPER LEVEL SYSTEM APPROACHING FROM THE CENTRAL GULF COAST AND A DIFFUSE FRONTAL BOUNDARY APPROACHING FROM THE NORTH. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH THE STRONGEST STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND QUARTER-SIZED HAIL. THESE STORMS WILL BE ISOLATED IN NATURE AND GENERALLY NORTH OF A LINE FROM ROME TO HELEN BETWEEN 4 AND 10 PM. TO THE SOUTH OF THAT LINE...THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL...MAINLY THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... A WEAK TROF OF LOW PRESSURE WILL BE DROPPING SOUTHWARD INTO NORTH GEORGIA TODAY. IN THE VICINITY OF THIS TROF...SLIGHT COLD ADVECTION ALOFT IS EXPECTED AND SURFACE TEMPERATURES WILL REBOUND BEHIND THE MORNING SHOWERS ACROSS GEORGIA. THE RESULTING MOST UNSTABLE CAPE VALUES UP TO 2500 J/KG AND A FAVORABLE WIND PROFILE MAY BE SUFFICIENT FOR ISOLATED THUNDERSTORMS TO BECOME SEVERE ACROSS FAR NORTH GEORGIA. THE THREAT FOR ISOLATED SEVERE STORMS WILL BE GREATEST LATE IN THE AFTERNOON INTO EARLY EVENING. ANY STORMS THAT FORM WITH THIS TROF WILL DRIFT SOUTHWARD AND...AS THEY APPROACH THE ATLANTA METRO AREA...SHOULD BECOME WEAKER WITH THE LOSS OF DAYTIME HEATING. A SECOND FACTOR FOR TODAY IS THE APPROACHING SHORT-WAVE ALONG THE GULF COAST. THIS SYSTEM WILL BE PRIMARILY RESPONSIBLE FOR SPREADING SHOWERS AND EMBEDDED THUNDERSTORMS INTO CENTRAL AND SOUTHERN GEORGIA TODAY. INSTABILITY WILL BE MARGINAL WITH THIS SYSTEM...PARTIALLY DUE TO PRECIPITATION THAT OCCURRED /AND WILL OCCUR/ AHEAD OF IT EARLIER TODAY. THE MARGINAL INSTABILITY AND WEAK WIND FIELDS ALOFT WILL PREVENT STORMS FROM BECOMING SEVERE - ALTHOUGH SOME STORMS MAY APPROACH THAT THRESHOLD WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 31, 7:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 AM EDT SAT MAR 31 2012
GAZ090-091-311215-
749 AM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN MARION AND CHATTAHOOCHEE COUNTIES UNTIL 815 AM EDT...
AT 747 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT BENNING/LAWSON ARMY AIR FIELD...MOVING
EAST AT 210 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MARION AND CHATTAHOOCHEE COUNTIES...
INCLUDING AREAS AROUND FORT BENNING/LAWSON ARMY AIR FIELD...
ZELLOBEE...CHRISTOPHER...JAMESTOWN/SOUTH FORT BENNING...EELBECK/WEST
FORT BENNING...MANTA AND CUSSETA. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3223 8463 3222 8481 3223 8482 3223 8492
3227 8490 3232 8500 3235 8501 3238 8498
3237 8495 3241 8488 3241 8479 3244 8475
3247 8458 3221 8449 3221 8460
TIME...MOT...LOC 1148Z 269DEG 18KT 3230 8494The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:24 PM EDT | Special Weather Statement | FFC | Forsyth | 36 min |
| Mar 31, 7:51 AM EDT | Special Weather Statement | FFC | Chattahoochee | 24 min |
| Mar 31, 4:47 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 28 min |
| Mar 31, 5:14 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 31 min |
| Mar 31, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 46 min |
| Mar 31, 5:48 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Mar 31, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 37 min |
| Mar 31, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 48 min |
| Mar 31, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 49 min |
| Mar 31, 7:02 PM EDT | Special Weather Statement | FFC | Hall | 28 min |
| Mar 31, 7:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Mar 31, 7:31 PM EDT | Special Weather Statement | FFC | Whitfield | 29 min |
| Mar 31, 7:46 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Mar 31, 7:54 PM EDT | Special Weather Statement | FFC | Jackson | 36 min |
| Mar 31, 7:56 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.